Alert archive / Oklahoma / River Flood Warnings in 2016

River Flood Warning 16, NWS Tulsa, OK

May 26, 2016Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 26, 2016, 8:40 AM CDT for Ottawa County, Oklahoma. It took effect at May 28, 2016, 3:43 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 8:40 AM CDT (13:40 UTC)
In effect from
May 28, 2016, 3:43 AM CDT
Expired
May 31, 2016, 8:03 AM CDT
In force
3 days
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 13.53 ft at Jun 1, 2016, 3:00 AM CDT.

actionminormoderate5101505/2605/2705/2805/2905/3005/3106/01
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

507 
WGUS44 KTSA 261340
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
840 AM CDT THU MAY 26 2016


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-262140-
/O.NEW.KTSA.FL.W.0016.160528T0843Z-160531T1303Z/
/COMO2.1.ER.160528T0843Z.160529T0000Z.160531T0703Z.NO/
840 AM CDT THU MAY 26 2016

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from late Friday night to Tuesday morning, or until the warning is 
  cancelled.
* At  7:30 AM Thursday, the stage was  6.47 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise above
  flood stage early Saturday morning and continue to rise to near 
  17.9 feet by Saturday evening. The river is expected to fall 
  below flood stage Tuesday before dawn. This forecast is based on 
  forecast rainfall. More rainfall than currently expected would result
  in higher river levels, while less rainfall would result in lower
  river levels. Interests along the river should continue to closely 
  monitor updates to this warning.
* Impact...At 18.0 feet, moderate agricultural flooding occurs with 
  Riverview Park experiencing minor to moderate flooding. Low lying 
  places around Miami may be cut off from easy access.
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$
1 follow-up statement
018 
WGUS84 KTSA 261953
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT THU MAY 26 2016


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-262023-
/O.CAN.KTSA.FL.W.0016.000000T0000Z-160531T1303Z/
/COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
253 PM CDT THU MAY 26 2016

The Flood Warning is cancelled for
  The Neosho River near Commerce.
* At  2:30 PM Thursday, the stage was  5.91 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is now expected to crest
  below flood stage at 8.1 feet Sunday before dawn. Updates to the
  rainfall forecast indicate that the heaviest rainfall over the next
  18 hours will occur just northeast of the Neosho River basin. 
  However, if the storms end up further south, new river flood warnings
  may be needed. Interests along the river should continue to monitor 
  the situation. 
 
&&
 
LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 26, 6:19 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 26, 6:19 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
619 AM CDT THU MAY 26 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings this morning will become VFR by mid to late morning,
with increasing chance of showers and thunderstorms after 18z.
Coverage and timing of thunderstorms remains very uncertain
through the forecast period. IN general for the afternoon and
evening, VFR conditions will prevail except for local MVFR/IFR in
significant storms. More widespread coverage of storms possible
late in the period across southeast OK and west central AR with
prevailing MVFR.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT THU MAY 26 2016/

DISCUSSION...
Overnight convection has thus far remained well removed from the
forecast area...with an outflow boundary from the ongoing NE KS
storms and an expanding convective regime across Far West TX being
the focus today. The aforementioned outflow boundary may sag into
NE OK and far NW AR...and should it maintain definition...would be
a potential focus for renewed convection. Further south convection
appears to be driven within an advancing subtropical speed max and
subtle mid level wave. This zone of lift will quick spread
northeastward and possibly spread convection into the area later
this morning. The more robust storms are again likely to focus to
our west and north through this evening.

Tonight into Friday will remain active with convection likely to
expand and intensify overnight south of the forecast area and
spread northeastward through Friday. While there is potential for
stronger destabilization Friday afternoon nearer the sfc
dryline...data have remained largely consistent in focusing the
more widespread and stronger storms further south and spreading
northeastward through Friday night as the primary wave passes. An
axis of heavy rain is likely across far eastern OK and western AR.

An unstable and weakly capped airmass will remain over the region
through the weekend into next week. Flow aloft is forecast to
weaken compared to recent days with any synoptic scale forcing
remaining weak. The result will be continued precip chances with
temps near to slightly above normal.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  69  80  67 /  30  50  50  40
FSM   84  69  78  67 /  30  70  80  60
MLC   82  69  77  67 /  30  70  60  40
BVO   84  67  78  64 /  40  50  50  50
FYV   80  67  75  63 /  30  60  80  60
BYV   83  66  75  63 /  30  60  80  60
MKO   82  66  76  66 /  30  60  60  30
MIO   86  67  77  65 /  30  60  60  40
F10   81  68  77  66 /  30  60  50  30
HHW   83  69  77  68 /  40  80  70  50

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...14
Hazardous weather outlook, May 26, 5:09 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT THU MAY 26 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 AM CDT THU MAY 26 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...MAINLY EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...LATE MORNING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...LATE MORNING.

DISCUSSION...
A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA TODAY. AN
UPPER LEVEL DISTURBANCE IN SOUTHWEST FLOW ALOFT WILL BEGIN TO
SPREAD SHOWERS AND THUNDERSTORMS INTO PARTS OF EASTERN
OKLAHOMA...PERHAPS AS EARLY AS LATE MORNING. ALSO...AN OUTFLOW
BOUNDARY FROM THUNDERSTORMS OVER KANSAS AND MISSOURI EARLY THIS
MORNING MAY MOVE INTO FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AND PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT. ANY STORMS THAT DO DEVELOP TODAY WILL POSE A RISK OF
VERY LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. ISOLATED
TORNADOES MAY ALSO BE POSSIBLE THIS AFTERNOON. ADDITIONAL STORMS
ARE EXPECTED ALONG THE DRY LINE WELL TO OUR WEST...AND THESE
STORMS MAY EVENTUALLY MOVE INTO EASTERN OKLAHOMA AND WESTERN
ARKANSAS TONIGHT WITH A CONTINUED THREAT OF SEVERE WEATHER AND
LOCALLY HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN PLAINS FRIDAY
WITH MOIST AND UNSTABLE AIR REMAINING IN PLACE ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS. THIS WILL SUPPORT A CONTINUED
THREAT OF SEVERE WEATHER THROUGH FRIDAY...ALONG WITH A MORE
WIDESPREAD HEAVY RAIN THREAT...ESPECIALLY ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. THE CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AS
MOIST AND UNSTABLE AIR REMAIN IN PLACE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:19 PM CDTRiver Flood AdvisoryTSACherokee15 hr

Nearby

River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.